What can be done to fix Restylane mistakes and who can fix me? (Photo)

After an experience with an RN, Nurse Practicioner (8 months ago) and Doctor (3 weeks ago) Today, my results are bumpiness under my eyes where injected, hole under left eye and has more of a divit line on tear trough, above that overfilled strip is more evident, and some overfilling on cheek next to nose. Right side has overfilled strip with a crease. It's not as bad as left side. Both are uneven and has bumpiness areas that I can feel and see sometimes.

Doctor Answers 8

Post-Restylane bumps should bee evaluated by board-certified derm or plastic surgeon

Thanks for your question, and I am sorry to hear you are having these problems. I always recommend you seek these kinds of treatments from board-certified dermatologists or plastic surgeons because we are the most knowledgeable in performing these injections and how things are supposed to work. If you have had a problem with Restylane or any hyaluronic acid (HA) filler, you can have hyaluronidase injected to remove or reverse what was put in. If there is something else going on, a board-certified dermatologist or plastic surgeon needs to evaluate your skin to determine the hows and whys.


Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Correcting undesired effects from Restylane

Since your last injection was about 3 weeks ago, much of the "settling" and swelling should be over by now.  If you are still seeing bumps, you may want to contact your Dermatologist about hyaluronidase injections.  This is an injected medicine that can dissolve Restylane and smooth out unwanted bumpiness.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Facial Sculpting Using Fillers Like Voluma, Radiesse, Lyft, Juvederm and Sculptra and Fat

If you have a poor result from fillers they should all be reversed and re-injected later when the skin and volume settles.  Venus Legacy treatments should be done at the same time.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

What can I do to fix my filler treatment (Restylane)

Treating the under eye area well with filler requires a lot of knowledge and experience. For results that you are unhappy with, you can dissolve the filler with a medication called hyaluronidase.

Jeffrey M. Joseph, MD
Newport Beach Oculoplastic Surgeon
5.0 out of 5 stars 11 reviews

What to do about bad results following injection of fillers in tear troughs

Thank you for sharing your question. You need to have the previously material dissolved with Hyaluronidase and then have the area re-injected with Restylane. See an experienced Oculoplastic Surgeon for treatment in this delicate area. Good luck.

Dissolving filler

Many fillers can be reversed. The ones you mentioned can be dissolved  If they have not settled, appering "lumpy" , and you had two experienced injectors, then a reversing agent, hylauronidase, can be placed to dissolve.  It's difficult to control the amount dissolved, so you have to hope for the best, but expect the entire product may be lost.  You should return to the practitioner who placed the filler in an effort to correct and optimize your results.

Rodney E. Schmelzer, MD
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 4 reviews

Restylane and Reversing

Please consult a board certified dermatologist who has a great deal of experience with injections and dissolving fillers.  It appears that you need more Vitrase to dissolve these injections.  Best, Dr. Green

Fixing Restylane...

Thank you for your question.  Restylane can be dissolved via a product called hyaluronidase.  Tear troughs are a tricky area to treat so please follow up with a board certified Dermatologist/PS/Oculoplastic Surgeon who has extensive experience in both treating tear trough deformities with fillers like Restylane and using hyaluronidase in this area.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.